Alert archive / California / Winter Storm Warnings in 2016

Winter Storm Warning 2, NWS Hanford, CA

January 5, 2016

NWS Hanford, CA issued this winter storm warning at Jan 5, 2016, 12:03 PM PST. It took effect at Jan 6, 2016, 10:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 5, 2016, 12:03 PM PST (20:03 UTC)
In effect from
Jan 6, 2016, 10:00 AM PST
Expired
Jan 7, 2016, 4:00 AM PST
In force
18 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

400 
WWUS46 KHNX 052003
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1203 PM PST TUE JAN 5 2016

CAZ096-097-060600-
/O.NEW.KHNX.WS.W.0002.160106T1800Z-160107T1200Z/
/O.CON.KHNX.WS.W.0001.000000T0000Z-160106T0600Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SHAVER LAKE...YOSEMITE VALLEY...
CAMP NELSON...GIANT FOREST...JOHNSONDALE...LODGEPOLE
1203 PM PST TUE JAN 5 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 6000 FEET...
...WINTER STORM WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 4
AM PST THURSDAY.

* SNOW ACCUMULATIONS...ADDITIONAL 6 TO 10 INCHES ABOVE 6000 FEET
  THROUGH THIS EVENING. 8 TO 16 INCHES ABOVE 4000 FEET FROM LATE
  WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT.

* TIMING...SNOW WILL FALL...HEAVY AT TIMES...THROUGH THIS EVENING
  AND AGAIN LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS DUE TO SNOW COVERED AND
  ICE COVERED ROADS. POSSIBLE ROAD CLOSURES AND TRAVEL DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ095-060600-
/O.NEW.KHNX.WW.Y.0002.160106T1800Z-160107T1200Z/
/O.CON.KHNX.WW.Y.0001.000000T0000Z-160106T0600Z/
KERN COUNTY MOUNTAINS-
1203 PM PST TUE JAN 5 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 6000 FEET...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM
PST THURSDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW... WHICH IS IN EFFECT
FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY.

* SNOW ACCUMULATIONS...ADDITIONAL 1 TO 3 INCHES ABOVE 6000 FEET
  THROUGH THIS EVENING. 5 TO 10 INCHES ABOVE 4000 FEET FROM LATE
  WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT.

* TIMING...SNOW WILL FALL...THROUGH THIS EVENING AND AGAIN LATE
  WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS DUE TO SNOW COVERED AND 
  ICE COVERED ROADS. POSSIBLE ROAD CLOSURES AND TRAVEL DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

DS
5 follow-up statements
479 
WWUS46 KHNX 060555
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
955 PM PST TUE JAN 5 2016

CAZ096-097-061400-
/O.EXP.KHNX.WS.W.0001.000000T0000Z-160106T0600Z/
/O.CON.KHNX.WS.W.0002.160106T1800Z-160107T1200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SHAVER LAKE...YOSEMITE VALLEY...
CAMP NELSON...GIANT FOREST...JOHNSONDALE...LODGEPOLE
955 PM PST TUE JAN 5 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
4 AM PST THURSDAY ABOVE 7000 FEET...

* SNOW ACCUMULATIONS...10 TO 16 INCHES.

* TIMING...SNOW WILL MOVE IN FROM THE WEST WEDNESDAY MORNING AND
  IT WILL BECOME HEAVY AT TIMES.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS DUE TO SNOW COVERED AND 
  ICE COVERED ROADS. POSSIBLE ROAD CLOSURES AND TRAVEL DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.
&&

$$

CAZ095-061400-
/O.EXP.KHNX.WW.Y.0001.000000T0000Z-160106T0600Z/
/O.CON.KHNX.WW.Y.0002.160106T1800Z-160107T1200Z/
KERN COUNTY MOUNTAINS-
955 PM PST TUE JAN 5 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY
TO 4 AM PST THURSDAY ABOVE 4000 FEET...

* SNOW ACCUMULATIONS...RANGING FROM UP TO 1 INCH NEAR 4000 FEET TO
  6 TO 9 INCHES ABOVE 6500 FEET.

* TIMING...AFTER A NIGHT OF LITTLE ADDITIONAL ACCUMULATION, SNOW
  WILL AGAIN MOVE INTO THE REGION BY LATE WEDNESDAY MORNING. THE
  SNOW WILL CONTINUE THROUGH THE AFTERNOON AND NIGHTTIME HOURS.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS DUE TO SNOW COVERED AND 
  ICE COVERED ROADS. POSSIBLE ROAD CLOSURES AND TRAVEL DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
DUDLEY
515 
WWUS46 KHNX 061315
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
515 AM PST WED JAN 6 2016

CAZ096-097-062115-
/O.CON.KHNX.WS.W.0002.160106T1800Z-160107T1200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SHAVER LAKE...YOSEMITE VALLEY...
CAMP NELSON...GIANT FOREST...JOHNSONDALE...LODGEPOLE
515 AM PST WED JAN 6 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM PST THURSDAY...

* SNOW ACCUMULATIONS...8 TO 16 INCHES ABOVE 4000 FEET FROM LATER
  THIS MORNING THROUGH EARLY THURSDAY MORNING.

* TIMING...SNOW WILL MOVE IN FROM THE WEST THIS MORNING AND BECOME
  HEAVY AT TIMES BY MID-DAY.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS DUE TO SNOW COVERED AND 
  ICE COVERED ROADS. POSSIBLE ROAD CLOSURES AND TRAVEL DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$

CAZ095-062115-
/O.CON.KHNX.WW.Y.0002.160106T1800Z-160107T1200Z/
KERN COUNTY MOUNTAINS-
515 AM PST WED JAN 6 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 4 AM PST THURSDAY ABOVE 4000 FEET...

* SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 4000 FEET FROM LATER
  THIS MORNING THROUGH EARLY THURSDAY MORNING.

* TIMING...SNOW WILL MOVE INTO THE REGION LATER THIS MORNING. THE
  SNOW WILL CONTINUE THROUGH THE AFTERNOON AND NIGHTTIME HOURS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS DUE TO SNOW COVERED AND 
  ICE COVERED ROADS. POSSIBLE ROAD CLOSURES AND TRAVEL DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MOLINA
079 
WWUS46 KHNX 062051
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1251 PM PST WED JAN 6 2016

CAZ096-097-070500-
/O.CON.KHNX.WS.W.0002.000000T0000Z-160107T1200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SHAVER LAKE...YOSEMITE VALLEY...
CAMP NELSON...GIANT FOREST...JOHNSONDALE...LODGEPOLE
1251 PM PST WED JAN 6 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* SNOW ACCUMULATIONS...8 TO 16 INCHES ABOVE 4000 FEET FROM LATER 
  THIS MORNING THROUGH EARLY THURSDAY MORNING.

* TIMING...SNOW WILL MOVE IN FROM THE WEST THIS MORNING AND 
  BECOME HEAVY AT TIMES BY MID-DAY.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS DUE TO SNOW COVERED AND 
  ICE COVERED ROADS. POSSIBLE ROAD CLOSURES AND TRAVEL DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$

CAZ095-070500-
/O.CON.KHNX.WW.Y.0002.000000T0000Z-160107T1200Z/
KERN COUNTY MOUNTAINS-
1251 PM PST WED JAN 6 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY ABOVE 4000 FEET...

* SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 4000 FEET FROM LATER 
  THIS MORNING THROUGH EARLY THURSDAY MORNING.

* TIMING...SNOW WILL MOVE INTO THE REGION LATER THIS MORNING. 
  THE SNOW WILL CONTINUE THROUGH THE AFTERNOON AND NIGHTTIME 
  HOURS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS DUE TO SNOW COVERED AND 
  ICE COVERED ROADS. POSSIBLE ROAD CLOSURES AND TRAVEL DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

BSO
544 
WWUS46 KHNX 070505
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
905 PM PST WED JAN 6 2016

CAZ096-097-071200-
/O.CON.KHNX.WS.W.0002.000000T0000Z-160107T1200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SHAVER LAKE...YOSEMITE VALLEY...
CAMP NELSON...GIANT FOREST...JOHNSONDALE...LODGEPOLE
905 PM PST WED JAN 6 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* TOTAL SNOW ACCUMULATIONS...8 TO 16 INCHES ABOVE 4000 FEET.

* TIMING...SCATTERED SHOWERS WILL CONTINUE TO PROVIDE AREAS OF
  MODERATE TO HEAVY SNOW TONIGHT. 

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS DUE TO SNOW COVERED AND 
  ICE COVERED ROADS. POSSIBLE ROAD CLOSURES AND TRAVEL DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$

CAZ095-071200-
/O.CON.KHNX.WW.Y.0002.000000T0000Z-160107T1200Z/
KERN COUNTY MOUNTAINS-
905 PM PST WED JAN 6 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY ABOVE 4000 FEET...

* TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 4000 FEET FROM
  LATER THIS MORNING THROUGH EARLY THURSDAY MORNING.

* TIMING...SCATTERED SHOWERS WILL CONTINUE TO PROVIDE AREAS OF
  LIGHT TO MODERATE SNOW THROUGH TONIGHT.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS DUE TO SNOW COVERED AND 
  ICE COVERED ROADS. POSSIBLE ROAD CLOSURES AND TRAVEL DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
709 
WWUS46 KHNX 071154
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
354 AM PST THU JAN 7 2016

CAZ096-097-071300-
/O.EXP.KHNX.WS.W.0002.000000T0000Z-160107T1200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SHAVER LAKE...YOSEMITE VALLEY...
CAMP NELSON...GIANT FOREST...JOHNSONDALE...LODGEPOLE
354 AM PST THU JAN 7 2016

...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...

HEAVY SNOWFALL HAD ENDED OVER THE AREA. SCATTERED SNOW SHOWERS
WILL CONTINUE TODAY WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE.

$$

CAZ095-071300-
/O.EXP.KHNX.WW.Y.0002.000000T0000Z-160107T1200Z/
KERN COUNTY MOUNTAINS-
354 AM PST THU JAN 7 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING ABOVE 4000 FEET...

HEAVY SNOWFALL HAS ENDED OVER THE AREA. SCATTERED SNOW SHOWERS
WILL CONTINUE TODAY WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 5, 3:30 AM PST, 8 hours 33 minutes earlier.

Area forecast discussion, Jan 5, 3:30 AM PST, 8 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
330 AM PST TUE JAN 5 2016

.SYNOPSIS...
A STRONG PACIFIC STORM SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO
AREA THROUGH THIS TUESDAY EVENING. A SUCCESSION OF STORM SYSTEMS
TRACKING EASTWARD FROM THE PACIFIC WILL FOLLOW AND BRING WET WEATHER
AT TIMES TO MUCH OF THE CENTRAL CALIFORNIA INTERIOR FOR THE
REMAINDER OF THE WEEK.

&&

.DISCUSSION...
UNSETTLED CONDITIONS CONTINUE ACROSS THE CENTRAL CALIFORNIA
INTERIOR AS THE ANOTHER IN A SERIES OF STORMS PUSH THROUGH THE
WEST COAST. THE CURRENT STORM IS PROGGED AS ONE OF THE STRONGER
STORMS WITH SIGNIFICANT PRECIPITATION. WHILE THE HIGHER RADAR
RETURNS HAVE BEEN MOVING THROUGH NORTHERN CALIFORNIA...SOME HIGHER
REFLECTIVITY VALUES HAVE BEEN OBSERVED OVER THE NORTH END OF THE
DISTRICT AROUND MERCED...MARIPOSA AND MADERA COUNTIES...ALONG WITH
YOSEMITE NP. GAUGE VALUES FOR THE LAST 24 HOURS RANGE FROM ABOUT
A QUARTER OF AN INCH NEAR LOS BANOS TO A FEW HUNDREDTHS OF AN INCH
GOING DOWN TOWARD FRESNO/CLOVIS. EVEN LIGHTER AMOUNTS HAVE BEEN
SEEN IN TULARE AND KERN COUNTIES.

ASSOCIATED COLD FRONT WITH THE CURRENT STORM APPROACHING THE BAY
AREA THIS MORNING AND EXPECTED TO PUSH THROUGH THE DISTRICT ABOUT
MID-DAY. THEREFORE...WILL EXPECT AN INCREASE IN BOTH PRECIP RATES
AND COVERAGE ACROSS CENTRAL CALIFORNIA. BY MID-DAY...MODEL
CONVECTIVE INDEX SHOW A TREND TOWARD MORE INSTABILITY AS
THUNDERSTORMS MAY BE POSSIBLE FROM NEAR NOON TO JUST AFTER SUNSET.
WILL MENTION A CHANCE OF THUNDERSTORMS OVER THE VALLEY...NORTH OF
BAKERSFIELD...AND ADJACENT FOOTHILLS. WHILE MODELS SHOW THE UPPER
AIR PATTERN AS A SPLIT FLOW DISTURBANCE...ENOUGH ENERGY SHOULD
SWEEP THE DISTRICT TO FIRE UP AFTERNOON CONVECTION. IN ADDITION...
THE DISTRICT WILL NOT HAVE MUCH UPPER LEVEL SUPPORT AS THE LEFT
FRONT QUAD OF A +130KT JET MOVES THROUGH SOUTHERN CALIFORNIA.
YET...THE EDGE OF A ATMOSPHERIC RIVER WILL RESIDE OVER THE COASTAL
AREAS OF CENTRAL CALIFORNIA FOR HIGHER THEN NORMAL PRECIP-WATER.
UPPER AIR OBSERVATIONS FROM OAKLAND AND VANDENBERG BOTH SHOWED
HIGHER THEN NORMAL PRECIP-WATER VALUES...BUT WERE JUST BELOW THE
90TH PERCENTILE. THEREFORE...WILL FOLLOW WEATHER PREDICTION
CENTER GUIDANCE AND EXPECT HEAVY MOUNTAIN PRECIP WITH MODERATE
AMOUNTS OVER THE LOWER ELEVATIONS. WITH THIS...WILL KEEP THE
WINTER STORM WARNINGS AND ADVISORIES IN EFFECT FOR TODAY.

AGAIN...THIS IS A SERIES OF STORMS THAT WILL CONTINUE TO AFFECT
CENTRAL CALIFORNIA FOR MUCH OF THE WEEK. THE NEXT STORM TO FOLLOW
WILL PUSH INTO THE AREA ON WEDNESDAY WITH A CONTINUATION OF RAIN
AND MOUNTAIN SNOW. WHILE A BRIEF BREAK IN THE PRECIP MAY OCCUR
EARLY WEDNESDAY...THE PRECIP WILL START AGAIN LATER IN THE DAY.
WHILE THE NEXT STORM WILL HAVE LESS OF A SOUTHERLY COMPONENT...
COLD AIR WILL BEGIN FILTERING TOWARD SOUTHERN CALIFORNIA LATER ON
WEDNESDAY INTO EARLY THURSDAY. BY THAT TIME FRAME...MODELS SHOW
SNOW LEVELS LOWERING TO NEAR 3500 FEET. WHILE REACHING THE UPPER
PORTIONS OF THE SIERRA FOOTHILLS...THIS LEVEL WILL ALSO AFFECT
INTERSTATE 5 IN THE AREA OF THE GRAPEVINE. FRIDAY AFTERNOON MAY
SEE ANOTHER BREAK IN THE WEATHER BEFORE YET ANOTHER STORM HITS THE
AREA ON SATURDAY. WHILE NOT A BLOCK RIDGE...A WEAK RIDGE PATTERN
WILL SET ITSELF UP OVER THE WEST COAST BY THE END OF THE PERIOD ON
MONDAY. AT THAT POINT...MODEL CERTAINTY BEGIN TO LOWER ON THE
LOCATION AND TIMING OF ANOTHER STORM THAT COULD HIT THE TOWARD
MID-WEEK. WILL WAIT FOR BETTER UNCERTAINTY BEFORE ADDING WEATHER
FOR THE NEXT WEEK.

&&

.AVIATION...
AREAS MVFR AND LOCAL IFR OVER THE SAN JOAQUIN VALLEY DUE TO
HAZE...MIST AND RAIN. AREAS OF IFR IN LOW CLOUDS AND MOUNTAIN
OBSCURATIONS OVER THE SOUTHERN SIERRA NEVADA AND TEHACHAPI
MOUNTAINS....BECOMING WIDESPREAD AND EXTENDING INTO THE SOUTHERN
SIERRA FOOTHILLS BY 15Z TUESDAY. ELSEWHERE...VFR CONDITIONS WILL
PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24
HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 01-05       71:1927     35:1961     53:1986     20:1949
KFAT 01-06       73:1948     35:1947     53:1901     17:1913
KFAT 01-07       71:1911     36:1888     49:1941     20:1913

KBFL 01-05       74:1921     37:1947     53:1986     21:1949
KBFL 01-06       72:2001     37:1947     53:1978     16:1913
KBFL 01-07       76:1948     40:1983     50:1975     14:1913
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 6000
FEET FOR THE CAZ096-097.

WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 6000
FEET FOR THE CAZ095.

FLASH FLOOD WATCH FROM 7 AM PST THIS MORNING THROUGH THIS
EVENING CAZ093-094-095.

&&

PUBLIC...MOLINA
AVN/FW...DCH
SYNOPSIS...MOLINA

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 5, 4:58 AM PST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
458 AM PST TUE JAN 5 2016

CAZ089>092-060000-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
458 AM PST TUE JAN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY.

...THUNDERSTORMS POSSIBLE...

.DAY ONE...TODAY AND TONIGHT

* TIMING: THUNDERSTORMS POSSIBLE THIS AFTERNOON.

* LOCATIONS INCLUDE: CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY.

* IMPACTS: HEAVY RAIN...GUSTY WINDS...LIGHTNING AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ093-094-060000-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
458 AM PST TUE JAN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOOTHILLS OF THE
SOUTHERN SIERRA NEVADA.

...THUNDERSTORMS POSSIBLE...

.DAY ONE...TODAY AND TONIGHT

* TIMING: THUNDERSTORMS POSSIBLE THIS AFTERNOON.

* LOCATIONS INCLUDE: SOUTHERN SIERRA NEVADA FOOTHILLS.

* IMPACTS: HEAVY RAIN...GUSTY WINDS...LIGHTNING AND SMALL HAIL.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

DCH

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 10:42 PM PSTFlash Flood WatchHNX22 hr
Jan 5, 12:03 PM PSTWinter Weather AdvisoryHNX40 hr
Jan 5, 12:13 PM PSTWind AdvisoryHNX28 hr
Jan 5, 3:52 PM PSTSpecial Weather StatementHNXFresno38 min

Nearby

Winter Storm Warnings in California, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.